Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ctrl+ALT+Delete
Dec 30, 2012

Hi Dr

I know you receive hundreds of these questions, and I appreciate the work you do to help.

I have been dealing with elevated ALT for the last 18+ months. My liver started producing elevated ALT which slowly creeped up over the last year from 120 in the beginning to over 500 just 2 weeks ago. My AST also has started to creep up recently with the last test at 120.

Background info: I don't drink, I'm on Raltegravir and Truvada. I also take Venlafaxine 125mg TID for major depression, anxiety, and OCD (yes, I'm a mess). The specialist has repeatedly tested me for HCV, HBV, HDV, heck all forms of Hep. All tests come back negative. I do not have any other diseases.

I also have severely itchy feet, hands, arms, neck. My HIV doc did a check and determined there is no fungus or other skin irritant or parasite.

I'm concerned my liver is causing the itching, and even more concerned that the hepatologist can't figure out what the heck is going on! Could you please help? I'm not sure what you can do, but any suggestions would be incredibly helpful.

Thank you for your time

Response from Dr. Holodniy

My bet is on the venlafaxine causing this, given the higher dose that you are taking. There have been several reports of hepatitis associated with this medication. You don't want to stop or decrease this acutely, but I would get with your physician to see how the dose and/or your regimen can be modified.



Previous
RPR 1:16 But non reactive in TPHA
Next
T cells dropped from 720 to 440 in 3 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement